| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of February 24, 2003

    Question:   I have been taking Synthroid for about 8 years. In the last few years, I've gained about 40 pounds that I can not take off to save my life. My friend told me that she increased her does twice a week (without her doctor's knowledge) and she started to lose weight. Is this safe to do?    Dr. McLaughlin's Answer


    Question:   I recently received an eye floater from a blow by a wood working tool. Its been checked and there are no retinal tears, just a floater. I was told to leave it alone and that it should move its way out of my line of sight. In the meantime I've researched the subject and found that there are many sufferers who have floaters and are reaching out to find a cure...    Dr. McLaughlin's Answer


    Question:   I have a 3-year-old child who lately has been suffering from bouts of constipation followed by bouts of diarrhea. The constipation wakes him up at night with severe abdominal pain, and the only way he is able to go to the bathroom is with a laxative which the doctor told me to give him. This went on for a couple of weeks. The diarrhea comes usually a few days after having normal bowel movements and lasts about 2 or 3 days, after which he goes back to being constipated again. Could this be a sign of something serious or just unusual bowel habits?    Dr. McLaughlin's Answer